MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404272
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for reservoir is (b)(4).
 
Event or Problem Description
It was reported that the patient went to the clinic because this inflatable penile prosthesis (ipp) was not working properly.Two weeks later, a surgical procedure was performed, during which a tear in the cylinder was identified.All the components were removed and replaced.The cause of the cylinder tear was not detailed by the hospital.There were no patient complications reported.
 
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for reservoir is (b)(4).Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The cylinders and rear tip extenders (rte) were visually inspected, and leak tested.The rtes passed the visual inspection.No damage or abnormalities were found.The first cylinder had a hole in the outer tube from wear in the proximal end of the cylinder.The first cylinder had broken fabric threads from wear in the proximal end of the cylinder.The first cylinder had a leak from wear in the proximal end of the cylinder.The second cylinder passed both visual inspection and leakage test.The pump was visually inspected, leak and functionally tested.Under microscope observation, contamination (bodily fluid) was found within the pump.The pump passed the leakage test.To avoid damaging the test equipment, the pump was not functionally tested.The reservoir was visually inspected, and leak tested.The reservoir had wear at a fold in reservoir shell.The reservoir passed the leakage test.Based on the information available and analysis results, the reason for mechanical issue and hole/perforation was most likely determined to be the wear in the proximal end of the first cylinder.
 
Event or Problem Description

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22134102
Report Number2124215-2025-36081
Device Sequence Number7487104
Product Code JCW
UDI-Device Identifier00878953003795
UDI-Public(01)00878953003795(17)221009(10)189190007
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/09/2022
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number0189190007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72404310 / LOT: 1000094883.; PUMP: UPN: 72404310 / LOT: 1000094883.; RESERVOIR: UPN: 72404161 / LOT: 1000105377.; RESERVOIR: UPN: 72404161 / LOT: 1000105377.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale